MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR060502A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of the manufacturing records indicated the device met pre-release specifications.Further information will be provided in final report.
 
Event or Problem Description
It was reported to gore that during a procedure to treat the superficial femoral artery the gore® viabahn® endoprosthesis with heparin bioactive surface got stuck and the procedure needed to be converted to a cut down procedure to remove the device.
 
Additional Manufacturer Narrative
The engineering evaluation revealed that the primary reported failure mode of partial device expansion was confirmed upon physical examination of the device.The cause could not be determined with the information and items returned.The observation of a longitudinally compressed endoprosthesis during device evaluation is consistent with the physician¿s reported attempt to pull the device back into the sheath.The observation of a crushed distal tip is consistent with withdrawal efforts, including cutdown and possible interaction with surgical tools.The observation of a deployment line with an end that appeared cut is also consistent with reported surgical intervention to remove the device.As the remaining components of the delivery system were not returned, no further observations could be made in relation to the nature of this complaint, including reported deployment line break.Deployment of the returned device was continued successfully with traction at the endoprosthesis.
 
Additional Manufacturer Narrative
Selected both adverse event and product problem within section b1.Event was a product malfunction that resulted in a serious injury.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14607194
Report Number2017233-2022-02993
Device Sequence Number5001170
Product Code NIP
UDI-Device Identifier00733132622764
UDI-Public00733132622764
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberVBHR060502A
Device Catalogue NumberVBHR060502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/09/2022
05/09/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/13/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;
Patient SexUnknown